Paracétamol et métoclopramide pour la migraine
Paramax
Revu par Sid DajaniDernière mise à jour par Michael Stewart, MRPharmSLast updated 30 août 2023
Respecte les directives éditoriales
- TéléchargerTélécharger
- Partager
- Language
- Discussion
- Version audio
Clinical author's note Michael Stewart 08/08/2023: Paramax® tablets and sachets were discontinued in the UK in 2020. At the time of review there are no branded or generic products containing the combination of paracetamol with metoclopramide available in the UK. This combination may still be available in other countries. This medicine leaflet is based on medical information available in the UK at the time of writing and is left here for reference purposes. Please also refer to the manufacturer's information supplied with your medicine.
Take two tablets or two sachets at the start of a migraine attack. If your symptoms continue, take two further tablets or sachets after four hours, and a further two tablets or sachets four hours later if necessary.
Do not take more than six tablets or six sachets in any 24-hour period.
Do not take anything else containing paracetamol while you are taking this medicine.
Dans cet article:
Video picks for Analgésiques et médicaments contre la douleur
Continuez à lire ci-dessous
About paracetamol and metoclopramide
Type de médicament | An analgesic with an anti-emetic |
Utilisé pour | The treatment of migraine attacks |
Aussi appelé | Paramax® (discontinued) |
Disponible sous forme de | Tablets and sachets |
Paramax® is a combination medicine containing paracetamol and metoclopramide. Paracetamol belongs to a group of medicines known as analgesics (painkillers). It helps to ease the pain you feel during a migraine headache. Métoclopramide is an médicament contre la nausée, also called an anti-emetic. It helps to stop you from feeling sick. It does this in part by moving the food in your stomach through your digestive system more quickly.
Before taking paracetamol and metoclopramide
Retour au sommaireSome medicines are not suitable for people with certain conditions, and sometimes a medicine may only be used if extra care is taken. For these reasons, before you start taking the tablets/sachets it is important that your doctor knows:
If you are under 18 years old, or over 65 years old. This is because metoclopramide can cause problems in people of these ages.
If you are pregnant or breastfeeding. Although paracetamol and metoclopramide are not known to be harmful to an unborn baby, you should tell your doctor if you think you could be pregnant.
If you have any allergies, or have asthma.
If you have been told you have an irregular heart rhythm.
If you know you have a problem with your digestive system, such as a blockage or any internal bleeding.
If you have any problems with your liver or kidneys, or if you regularly drink large amounts of alcohol.
If you have epilepsy, or have Parkinson's disease.
If you have a tumour on your adrenal gland, known as phaeochromocytoma.
Si vous prenez d'autres médicaments. Cela inclut tous les médicaments que vous prenez et qui sont disponibles à l'achat sans ordonnance, ainsi que les médicaments à base de plantes et les médecines complémentaires.
Si vous avez déjà eu une réaction allergique à un médicament.
Continuez à lire ci-dessous
How to take paracetamol and metoclopramide
Retour au sommaireBefore you start the treatment, read the manufacturer's printed information leaflet from inside the pack. It will give you more information about paracetamol and metoclopramide and it will provide you with a full list of the side-effects which you may experience.
Take Paramax® exactly as your doctor tells you to. It is usual to take two tablets or two sachets at the start of an attack, and then to take two further tablets or sachets every four hours if needed. You must not take more than a total of six tablets or six sachets in any 24-hour period.
The tablets can be taken with a drink of water. If you have been supplied with sachets, dissolve the powder from two sachets into quarter of a glassful of water before taking.
Tirer le meilleur parti de votre traitement
Retour au sommaireA number of things can trigger migraines in some people. These can include some foods (for example, cheese, chocolate, and red wine), worry, bright sunlight, too much or too little sleep, and skipping meals. If you are not sure if these things trigger a migraine for you, it may help for you to keep a migraine diary. Note down when and where each migraine attack started, what you were doing, and what you had eaten that day. A pattern may emerge and it may be possible for you to avoid some of the things that trigger an attack.
Try to keep your follow-up appointments with your doctor. Paramax® will only be prescribed for short-term use - it must not be taken for more than five consecutive days, and a course of treatment will last no longer than three months in total. If you find that the tablets/sachets do not relieve your migraine, discuss this with your doctor as an alternative preparation may prove to be more effective for you.
It is important that you do not take more than one preparation containing paracetamol at a time. Paracetamol is an ingredient in a number of over-the-counter preparations, including many cold and flu products. Paracetamol may also be contained in painkillers which you may already have been prescribed by your doctor. Before taking any other medicines, check the label to see whether they contain paracetamol.
This medicine is used to treat headache pain during a migraine attack, but there are other medicines available that may help to reduce the number of migraine attacks. If you have migraines frequently, discuss this with your doctor.
Some people who get frequent migraine attacks are in fact getting medication-induced headache. Medication-induced headache (also called medication-overuse headache) is caused by taking painkillers too often. If you use painkillers on more than two days a week on a regular basis, you may be at risk of this. You should talk to your doctor if you suspect it.
Continuez à lire ci-dessous
Can paracetamol and metoclopramide cause problems?
Retour au sommaireAlong with their useful effects, most medicines can cause unwanted side-effects although not everyone experiences them. The table below contains some of the ones associated with Paramax®. You will find a full list in the manufacturer's information leaflet supplied with your medicine. The unwanted effects often improve as your body adjusts to the new medicine, but speak with your doctor or pharmacist if any of the following continue or become troublesome.
Paramax® side-effects | Que puis-je faire si je ressens cela ? |
Se sentir étourdi ou somnolent | Si cela se produit, ne conduisez pas et n'utilisez pas d'outils ou de machines |
Diarrhée | Buvez beaucoup d'eau pour remplacer les fluides perdus |
Breast changes, irregular periods, mood changes | Si l'un de ces éléments devient problématique, parlez-en à votre médecin |
Distressing muscle or movement disorders affecting the body, face, or eyes | Let your doctor know about this immédiatement |
Si vous ressentez d'autres symptômes que vous pensez être dus au médicament, parlez-en à votre médecin ou à votre pharmacien.
How to store paracetamol and metoclopramide
Retour au sommaireGardez tous les médicaments hors de la portée et de la vue des enfants.
Conserver dans un endroit frais et sec, à l'abri de la chaleur et de la lumière directes.
Informations importantes sur tous les médicaments
Retour au sommaireInformations importantes sur tous les médicaments
Ne prenez jamais plus que la dose prescrite. Si vous soupçonnez que vous ou quelqu'un d'autre avez pris une surdose de ce médicament, rendez-vous au service des urgences de votre hôpital local. Emportez le contenant avec vous, même s'il est vide.
Ce médicament est pour vous. Ne le donnez jamais à d'autres personnes, même si leur état semble être le même que le vôtre.
Si vous subissez une opération ou un traitement dentaire, informez la personne qui effectue le traitement des médicaments que vous prenez.
Ne gardez pas de médicaments périmés ou indésirables. Apportez-les à votre pharmacie locale qui s'en débarrassera pour vous.
Si vous avez des questions concernant ce médicament, demandez à votre pharmacien.
Signaler les effets secondaires d'un médicament ou d'un vaccin
Si vous ressentez des effets secondaires, vous pouvez les signaler en ligne via le Yellow Card website.

Vous n'êtes pas sûr de mélanger des médicaments ?
Vérifiez les interactions possibles entre les médicaments, les compléments et les aliments avant de les prendre ensemble.
Lectures complémentaires et références
- Manufacturer's PIL, Paramax® 500 mg/5 mg Tablets; Sanofi, The electronic Medicines Compendium. Dated July 2019.
- Manufacturer's PIL, Paramax® 500 mg/5 mg Effervescent Powder; Sanofi, The electronic Medicines Compendium. Dated July 2019.
- Médicaments Complets BNF 89e Édition; Association Médicale Britannique et Société Royale Pharmaceutique de Grande-Bretagne, Londres.
Continuez à lire ci-dessous
Historique de l'article
Les informations sur cette page sont rédigées et examinées par des cliniciens qualifiés.
Prochaine révision prévue : 29 août 2026
30 août 2023 | Dernière version

Demandez, partagez, connectez-vous.
Parcourez les discussions, posez des questions et partagez vos expériences sur des centaines de sujets de santé.
Inscrivez-vous à la newsletter Patient
Votre dose hebdomadaire de conseils de santé clairs et fiables - rédigés pour vous aider à vous sentir informé, confiant et maître de la situation.
By subscribing you accept our Politique de confidentialité. Vous pouvez vous désabonner à tout moment. Nous ne vendons jamais vos données.